Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 2, 2010, 4:55 PM CDT for 5 counties in Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2010, 4:55 PM CDT (21:55 UTC)
- Expired
- Apr 2, 2010, 5:35 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Callaway County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2212 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
549 WUUS53 KLSX 022155 SVRLSX MOC007-027-139-163-173-022245- /O.NEW.KLSX.SV.W.0007.100402T2155Z-100402T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 455 PM CDT FRI APR 2 2010 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI... NORTHEASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI... MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI... SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI... SOUTHWESTERN RALLS COUNTY IN NORTHEAST MISSOURI... * UNTIL 545 PM CDT * AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILLIAMSBURG...OR 10 MILES EAST OF FULTON...AND MOVING NORTHEAST AT 65 MPH. * LOCATIONS IMPACTED INCLUDE... WELLSVILLE...VANDALIA...SHAMROCK...MARTINSBURG...LADDONIA... FARBER...CURRYVILLE...BENTON CITY...RUSH HILL AND MIDDLETOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3951 9163 3935 9120 3875 9169 3888 9191 TIME...MOT...LOC 2155Z 209DEG 56KT 3893 9173 WIND...HAIL 60MPH 1.00IN $$ GLASS
3 follow-up statements
680 WWUS53 KLSX 022207 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 507 PM CDT FRI APR 2 2010 MOC007-027-139-163-173-022245- /O.CON.KLSX.SV.W.0007.000000T0000Z-100402T2245Z/ CALLAWAY MO-MONTGOMERY MO-AUDRAIN MO-PIKE MO-RALLS MO- 507 PM CDT FRI APR 2 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN AUDRAIN AND NORTHEASTERN CALLAWAY COUNTIES IN CENTRAL MISSOURI...AND MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...AND SOUTHWESTERN RALLS AND SOUTHWESTERN PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 545 PM CDT... AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARTINSBURG...OR NEAR WELLSVILLE...MOVING NORTHEAST AT 65 MPH. LOCATIONS IMPACTED INCLUDE... VANDALIA...LADDONIA...FARBER...CURRYVILLE...RUSH HILL AND MIDDLETOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3951 9163 3935 9120 3875 9169 3888 9191 TIME...MOT...LOC 2207Z 209DEG 56KT 3909 9161 WIND...HAIL 60MPH 1.00IN $$ GLASS
178 WWUS53 KLSX 022223 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 523 PM CDT FRI APR 2 2010 MOC027-022233- /O.CAN.KLSX.SV.W.0007.000000T0000Z-100402T2245Z/ CALLAWAY MO- 523 PM CDT FRI APR 2 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALLAWAY COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3889 9158 3901 9164 3951 9163 3935 9120 TIME...MOT...LOC 2223Z 209DEG 56KT 3929 9143 $$ MOC007-139-163-173-022245- /O.CON.KLSX.SV.W.0007.000000T0000Z-100402T2245Z/ MONTGOMERY MO-AUDRAIN MO-PIKE MO-RALLS MO- 523 PM CDT FRI APR 2 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...AND MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...AND SOUTH CENTRAL RALLS AND SOUTHWESTERN PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 545 PM CDT... AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VANDALIA...MOVING NORTHEAST AT 65 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... CURRYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3889 9158 3901 9164 3951 9163 3935 9120 TIME...MOT...LOC 2223Z 209DEG 56KT 3929 9143 WIND...HAIL 60MPH 0.75IN $$ GLASS
569 WWUS53 KLSX 022235 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 535 PM CDT FRI APR 2 2010 MOC007-139-163-173-022245- /O.CAN.KLSX.SV.W.0007.000000T0000Z-100402T2245Z/ MONTGOMERY MO-AUDRAIN MO-PIKE MO-RALLS MO- 535 PM CDT FRI APR 2 2010 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI...AND MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI... AND SOUTH CENTRAL RALLS AND SOUTHWESTERN PIKE COUNTIES IN NORTHEAST MISSOURI IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3889 9158 3901 9164 3951 9163 3935 9120 TIME...MOT...LOC 2235Z 209DEG 56KT 3945 9131 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:10 PM CDT, 45 minutes earlier.
Area forecast discussion, Apr 2, 4:10 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 410 PM CDT FRI APR 2 2010 .DISCUSSION... /410 PM CDT FRI APR 2 2010/ SHORTWAVE OVER THE PLAINS IS SLOWLY MOVING EAST AT THIS TIME. LINGERING STRATOFORM RAIN SHIELD OVER WESTERN MISSOURI WITH EMBEDDED THUNDERSTORMS IS CONTINUING TO DRIFT EAST AHEAD OF UPPER LEVEL TROF WHICH IS STILL OUT IN THE PLAINS. THE SURFACE FRONT IS STILL BACK IN KANSAS...WITH LITTLE OR NO PRECIP NEAR IT. ITS UNCLEAR YET HOW ALL THIS WILL UNFOLD OVER THE NEXT 12 HOURS OR SO. FIRST INCLINATION IS TO GO WITH VERY HIGH POPS IN CENTRAL MISSOURI THIS EVENING AND MARCH THEM EAST THROUGH THE BI-STATE REGION IN TIME WITH CURRENT RADAR IMAGERY...AND DROPPING BACK TO VERY LOW POP AS THE BACK EDGE MOVES EAST. THE PROBLEM IS THAT THE UPPER LEVEL DYNAMICS WHICH ARE DRIVING THIS SYSTEM ARE MOVING EAST VERY SLOWLY. ONCE THE RAIN OVERSPREADS THE AREA...ALL MODEL GUIDANCE POINTS TO CONTINUING REDEVELOPMENT AHEAD OF THE UPPER LEVEL TROF. THE LONE EXCEPTION IS THE GFS WHICH CUTS THE RAIN OFF WITH A SHARP BACK EDGE. THE GFS SOLUTION IS APPEALING SINCE THERE IS CURRENTLY A WELL DEFINED BACK EDGE TO THE PRECIP SHIELD...HOWEVER THE MODEL CONSENSUS DOES NOT SUPPORT THIS SOLUTION AND ALL OF THE UPPER LEVEL DYNAMICS WHICH ARE DRIVING THIS SYSTEM ARE STILL OUT OVER THE PLAINS. I THINK WE'LL SEE REDEVELOPMENT AS THE NEXT VORTMAX MOVES UP OUT OF OKLAHOMA INTO KANSAS AND THEN WESTERN MISSOURI AND THIS WILL CAUSE RAIN TO CONTINUE THROUGH MUCH OF THE NIGHT ONCE IT STARTS. THERE'S STILL POTENTIAL FOR SEVERE WEATHER AS THE RUC IS FORECASTING MUCAPES UP OVER 1000 J/KG LATE THIS AFTERNOON AND EARLY THIS EVENING IN THE WARM AIR AHEAD OF THE BAND OF RAIN. DEEP LAYER SHEAR IS IN EXCESS OF 70KTS. DAMAGING WINDS WERE REPORTED WITH THE CONVECTION ACROSS NORTHWEST MISSOURI THIS MORNING...AND I THINK THAT'S THE PRIMARY SEVERE WEATHER THREAT...THO SOME LARGE HAIL IS ALSO POSSIBLE GIVEN THE INSTABILITY THAT THE RUC IS FORECASTING. LINGERING SHOWERS SHOULD CLEAR THE AREA BY SATURDAY AFTERNOON AS THE UPPER LEVEL TROF FINALLY MOVES NORTHEAST INTO THE GREAT LAKES REGION. HAVE MADE SOME CHANGES TO THE EXTENDED TODAY AS THE MEDIUM RANGE MODELS ARE HINTING AT WARM ADVECTION TYPE CONVECTION STARTING AS EARLY AS SUNDAY NIGHT. BASICALLY HAVE LOW CHANCE POPS GOING NOW FROM SUNDAY NIGHT THROUGH MID-WEEK AS ONE WEAK SHORTWAVE AFTER ANOTHER RIPPLES ACROSS THE AREA. THE BEST CHANCE FOR PRECIP WILL LIKELY COME TUESDAY NIGHT INTO WEDNESDAY AS THE NEXT UPPER LEVEL TROF MOVES RAPIDLY NORTHEAST FROM THE GREAT PLAINS INTO THE UPPER MIDWEST. STILL SOME DISAGREEMENT BETWEEN THE GFS AND THE ECMWF ON TIMING...BUT AT LEAST THE TIME FRAME FOR FROPA HAS NARROWED DOWN TO ABOUT 12 HOURS FROM AROUND 48. CARNEY && .AVIATION... /1237 PM CDT FRI APR 2 2010/ VERY HIGH SHEAR AND MODEST CAPE DESCRIBES THE CONVECTIVE THREAT OVER THE AREA THIS AFTERNOON AND THIS EVENING. PRIMARY QUESTION IS WHERE THE MOST VIGOROUS CONVECTION WILL INITIATE THIS AFTERNOON... AND WITH SUCH A STRONG SSW MID LEVEL FLOW REGIME ITS DIFFICULT TO PICK OUT WHICH SHORTWAVE WILL BE THE MAIN TRIGGER. OUR BEST GUESS RIGHT NOW IS THAT STORMS WILL REFIRE OVER MID MO IN THE 21-23Z TIME FRAME...AND THEN RACE NE DURING THE EVENING HOURS. WITH THE PROGRESSIVE NATURE OF THE UPPER TROF AND WITH THE EXPECTED FAST MOVEMENT OF THE CONVECTIVE LINE DID NOT HOLD ONTO PRECIP TOO LONG IN ANY GIVEN TAF SITE...AND TRIED TO SUGGEST DECREASING CLOUDINESS AFTER THE PASSAGE OF THE CONVECTION. TIMING OF ONSET IS JUST A BIT FASTER THAN THOSE IN 12Z TAF SET...AND TRIED TO INDICATE MORE OF A PUNCH WITH INITIAL CONVECTION BY IFR VSBYS IN MDT RAIN AND WITH WIND GUSTS IN THE 30-35KT RANGE. SPECIFICS FOR KSTL...SC AND MID LVL CLOUDS WILL DOMINATE THROUGH LATE AFTERNOON. BEGAN CONVECTION AT 02Z AND BLV THAT THE STRONGEST STORMS SHOULD BE ON THE LEADING EDGE OF THE PRECIP...SO FOCUSED MOST INTENSE TSRA IN THE 02-04Z TIME FRAME. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 2, 3:54 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 354 PM CDT FRI APR 2 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 354 PM CDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA TONIGHT. THE PRIMARY SEVERE WEATHER THREATS ARE DAMAGING WINDS AND LARGE HAIL. HEAVY DOWNPOURS COULD ALSO CAUSE LOCALIZED FLOODING. MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SATURDAY... ESPECIALLY ACROSS WEST CENTRAL AND SOUTHWEST ILLINOIS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS OVER PARTS OF THE AREA SUNDAY NIGHT THROUGH WEDNESDAY. MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE WEATHER CLOSELY AND BE READY FOR IMMEDIATE ACTIVATION IF SEVERE WEATHER WATCHES OR WARNINGS ARE ISSUED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.